Electronic Journal of Probability

Taylor expansion for the solution of a stochastic differential equation driven by fractional Brownian motions

Fabrice Baudoin and Xuejing Zhang

Full-text: Open access

Abstract

We study the Taylor expansion for the solution of a differential equation driven by a multi-dimensional Hölder path with exponent  $H> 1/2$. We derive a convergence criterion that enables us to write the solution as an infinite sum of iterated integrals on a non empty interval. We apply our deterministic results to stochastic differential equations driven by fractional Brownian motions with Hurst parameter $H > 1/2$. We also study the convergence in L2 of the stochastic Taylor expansion by using L2 estimates of iterated integrals and Borel-Cantelli type arguments.

Article information

Source
Electron. J. Probab., Volume 17 (2012), paper no. 51, 21 pp.

Dates
Accepted: 6 July 2012
First available in Project Euclid: 4 June 2016

Permanent link to this document
https://projecteuclid.org/euclid.ejp/1465062373

Digital Object Identifier
doi:10.1214/EJP.v17-2136

Mathematical Reviews number (MathSciNet)
MR2955043

Zentralblatt MATH identifier
1252.60052

Keywords
taylor expansion fractional Brownian motion

Rights
This work is licensed under aCreative Commons Attribution 3.0 License.

Citation

Baudoin, Fabrice; Zhang, Xuejing. Taylor expansion for the solution of a stochastic differential equation driven by fractional Brownian motions. Electron. J. Probab. 17 (2012), paper no. 51, 21 pp. doi:10.1214/EJP.v17-2136. https://projecteuclid.org/euclid.ejp/1465062373


Export citation

References

  • Azencott, Robert. Formule de Taylor stochastique et développement asymptotique d'intégrales de Feynman. (French) [Stochastic Taylor formula and asymptotic expansion of Feynman integrals] Seminar on Probability, XVI, Supplement, pp. 237–285, Lecture Notes in Math., 921, Springer, Berlin-New York, 1982.
  • Ben Arous, Gérard. Flots et séries de Taylor stochastiques. (French) [Flows and stochastic Taylor series] Probab. Theory Related Fields 81 (1989), no. 1, 29–77.
  • Baudoin, Fabrice. An introduction to the geometry of stochastic flows. Imperial College Press, London, 2004. x+140 pp. ISBN: 1-86094-481-7
  • Baudoin, Fabrice; Coutin, Laure. Operators associated with a stochastic differential equation driven by fractional Brownian motions. Stochastic Process. Appl. 117 (2007), no. 5, 550–574.
  • Baudoin, Fabrice; Coutin, Laure. Self-similarity and fractional Brownian motions on Lie groups. Electron. J. Probab. 13 (2008), no. 38, 1120–1139.
  • Castell, Fabienne. Asymptotic expansion of stochastic flows. Probab. Theory Related Fields 96 (1993), no. 2, 225–239.
  • Decreusefond, Laurent; Nualart, David. Flow properties of differential equations driven by fractional Brownian motion. Stochastic differential equations: theory and applications, 249–262, Interdiscip. Math. Sci., 2, World Sci. Publ., Hackensack, NJ, 2007.
  • Duistermaat, J. J.; Kolk, J. A. C. Lie groups. Universitext. Springer-Verlag, Berlin, 2000. viii+344 pp. ISBN: 3-540-15293-8
  • Y. Hu. Multiple integrals and expansion of solutions of differential equations driven by rough paths and by fractional Brownian motions. phJournal of Theoretical Probability, To appear.
  • Magnus, Wilhelm. On the exponential solution of differential equations for a linear operator. Comm. Pure Appl. Math. 7, (1954). 649–673.
  • Neuenkirch, A.; Nourdin, I.; Rössler, A.; Tindel, S. Trees and asymptotic expansions for fractional stochastic differential equations. Ann. Inst. Henri Poincaré Probab. Stat. 45 (2009), no. 1, 157–174.
  • Nualart, David; Răşcanu, Aurel. Differential equations driven by fractional Brownian motion. Collect. Math. 53 (2002), no. 1, 55–81.
  • Hu, Yaozhong; Nualart, David. Differential equations driven by Hölder continuous functions of order greater than 1/2. Stochastic analysis and applications, 399–413, Abel Symp., 2, Springer, Berlin, 2007.
  • Nualart, David; Saussereau, Bruno. Malliavin calculus for stochastic differential equations driven by a fractional Brownian motion. Stochastic Process. Appl. 119 (2009), no. 2, 391–409.
  • Ruzmaikina, A. A. Stieltjes integrals of Hölder continuous functions with applications to fractional Brownian motion. J. Statist. Phys. 100 (2000), no. 5-6, 1049–1069.
  • Strichartz, Robert S. The Campbell-Baker-Hausdorff-Dynkin formula and solutions of differential equations. J. Funct. Anal. 72 (1987), no. 2, 320–345.
  • Young, L. C. An inequality of the Hölder type, connected with Stieltjes integration. Acta Math. 67 (1936), no. 1, 251–282.
  • Zähle, M. Integration with respect to fractal functions and stochastic calculus. I. Probab. Theory Related Fields 111 (1998), no. 3, 333–374.